Severe Coagulation Disorder and Thrombocytopenia Associated with Tigecycline – Case Report and Review of Literature

Author(s): Sami Giryes, Zaher S. Azzam, Reem Ismael-Badarneh, Norberto Krivoy, Gidon Berger.

Journal Name: Current Drug Safety

Volume 12 , Issue 1 , 2017

Abstract:

Herein, we report a 70-year-old male patient, with recurrent multiple hepatic abscesses, that was admitted to the internal medicine department for treatment of Carbapenem Resistant Escherichia Coli (CRE) bacteremia.

The patient was treated with Tigecycline; few days later, he developed "Disseminated Intravascular Coagulation (DIC)" like coagulation study abnormality that seemed to be related to Tigecycline treatment. Upon discontinuing it, the DIC-like condition was resolved.

Tigecycline should be considered as a possible etiological factor in patients with DIC-like, and this therapy should be withdrawn immediately in suspected cases.

Keywords: Coagulation disorder, DIC, hypofibrinogenemia, Tigecycline, thrombocytopenia.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 12
ISSUE: 1
Year: 2017
Page: [7 - 9]
Pages: 3
DOI: 10.2174/1574886311666160920090714
Price: $58

Article Metrics

PDF: 49
HTML: 2
EPUB: 4